Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 7, 2008, 1:55 PM CDT for Kleberg County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2008, 1:55 PM CDT (18:55 UTC)
- Expired
- Sep 7, 2008, 3:45 PM CDT
- In force
- 110 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 071855
FFWCRP
TXC273-072045-
/O.NEW.KCRP.FF.W.0028.080907T1855Z-080907T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
155 PM CDT SUN SEP 7 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL KLEBERG COUNTY IN SOUTH TEXAS
* UNTIL 345 PM CDT
* AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAS OCCURRED ACROSS
THE WARNED AREA AND AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS
POSSIBLE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...KINGSVILLE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2742 9778 2754 9799 2763 9796 2756 9785
2755 9766
$$
KRR1 follow-up statement
000
WGUS74 KCRP 072008
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
308 PM CDT SUN SEP 7 2008
TXC273-072045-
/O.CON.KCRP.FF.W.0028.000000T0000Z-080907T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KLEBERG-
INCLUDING THE CITY OF KINGSVILLE
308 PM CDT SUN SEP 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTH
CENTRAL KLEBERG COUNTY...
AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STORMS OVER THE WARNED AREA. DOPPLER RADAR INDICATED OVER 4
INCHES OF RAIN FELL ACROSS THE REGION AND THE KINGSVILLE NAVAL AIR
STATION REPORTED 3.82 INCHES.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2742 9778 2754 9799 2763 9796 2756 9785
2755 9766
$$
KRRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 10:24 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 7, 10:24 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1024 AM CDT SUN SEP 7 2008 .DISCUSSION...OLD FRONTAL BOUNDARY HAS MOVED INTO THE SOUTHERN PORTIONS OF THE COASTAL BEND THIS MORNING. CURRENTLY MOST SHOWER ACTIVITY IS OFFSHORE...BUT AS DAYTIME HEATING CONTINUES...AM EXPECTING ACTIVITY TO INCREASE INLAND. THIS IS COVERED WELL IN THE CURRENT FORECAST PACKAGE. HOWEVER...MADE MINOR CHANGES TO THE SKY COVER GRIDS BASED ON CURRENT VISIBLE SATELLITE. ALSO ADJUSTED TEMPS DOWN A FEW DEGREES ACROSS THE SOUTHERN CWFA AS INCREASED CLOUD COVER IS EXPECTED TODAY. UPDATED PRODUCTS ARE OUT. && .PREV DISCUSSION... /ISSUED 634 AM CDT SUN SEP 7 2008/ DISCUSSION...UPDATE TO ADD 12Z AVIATION DISCUSSION. AVIATION...IFR VSBYS EXPECTED TO CONTINUE THIS MORNING ACROSS THE INLAND SECTIONS OF THE COASTAL BEND...MAINLY BETWEEN 12Z-14Z OVER KVCT AND KALI. ISOLATED SHOWERS OVER COASTAL WATERS WILL CONTINUE TO MOVE NORTHWARD THIS MORNING AND MAY AFFECT KCRP BY 15Z. ALSO...ISOLATED CONVECTION IS EXPECTED BETWEEN 18Z-00Z OVER THE SOUTHERN COASTAL PLAINS AFFECTING THE KALI AND KCRP TERMINAL AERODROMES. OTHERWISE...VFR CONDITIONS WILL PREVAIL TODAY THROUGH THIS EVENING. PREV DISCUSSION... /ISSUED 346 AM CDT SUN SEP 7 2008/ SHORT TERM (TODAY THROUGH MONDAY)...A DRY AIR MASS REMAINS OVER THE COASTAL BEND THIS MORNING WITH A PWAT VALUE OF ONLY 1.00 INCH PER 06Z CRP SOUNDING...WHILE BRO SOUNDING IS AT 2.22 INCHES. MODELS PROG THIS POOL OF MOISTURE OVER DEEP SOUTH TEXAS TO CONTINUE MOVING NORTHWARD INTO THE SOUTHERN COASTAL BEND THROUGH THIS AFTERNOON. WITH THIS...HAVE INCREASE POPS TO 30 PERCENT ALONG THE COASTAL COUNTIES AND MIDDLE TEXAS COASTAL WATERS AS ISOLATED SHOWERS HAVE ALREADY FORMED OFF SHORE EARLY THIS MORNING. TEMPS WILL AGAIN REMAIN AROUND SEASONAL NORMS WITH A SLIGHT INCREASE BY A DEGREE OR TWO BY MONDAY. DRIER AIR MASS FILTERS IN BEHIND AFOREMENTIONED POOL OF MOISTURE ON MONDAY LEADING TO DRY CONDITIONS. MARINE...ONSHORE FLOW IS EXPECTED TO INCREASE SLIGHTLY OVER THE MIDDLE TEXAS COASTAL WATERS AS HIGH PRESSURE SHIFTS EAST. ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THIS MORNING AND AFTERNOON AS MOISTURE INCREASES FROM THE SOUTH. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...THE MAIN FCST CHALLENGE WL CONTINUE TO BE THE EVENTUAL TRACK OF HURRICANE IKE. THERE REMAINS A DECENT SPREAD IN THE MODELS IN REGARDS TO THE TRACK OF IKE. THE LATEST TREND AND MODEL CONSENSUS HAS PUSHED IKE A BIT FURTHER NORTH TWDS THE SE TX OR LOUISIANA COASTLINE. THIS NWD CURVATURE WL BE DEPENDENT UPON THE CURRENT MID/UPR RDG AXIS WHICH DOMINATES THE GULF WEAKENING THROUGH THE WEEK. ALSO...ANOTHER FACTOR WL BE IF THE APPRAOCHING PACIFIC TROUGH AXIS WL BE FAR ENOUGH SOUTH AND STRONG ENOUGH TO PULL IKE NWD AWAY FROM SOUTH TX. EITHER WAY IT DOES LOOK IKE WL GENERATE SIGNIFICANT SWELLS THAT WL BEGIN AFFECTING THE CWA ON THURSDAY. WL ADJUST SEAS UP 1-2 FT FROM THE PREVIOUS FCST GIVEN THE CONSENSUS TRACK WHICH IS CLOSER THAN 24 HOURS AGO. WL MAINTAIN SLIGHT CHC TO LOW CHC POPS FOR THE FRI-SAT TIMEFRAME ACROSS THE ERN AREAS. OTHERWISE...WL ONLY SHOW ISOLATED CONVECTION POSSIBLE AS THE MODELS HAVE CONTINUED TO BACK OFF ON RAIN CHCS DURING THE FIRST PART OF THE FCST. SUFFICIENT SUBSIDENCE AHEAD OF IKE IS EXPECTED ON THU TO KEEP A MOSTLY DRY FCST. WL SHOW A SUBSEQUENT INCREASE IN TEMPS THROUGH FRI AS SUBSIDENCE AND DRYING TO THE WEST OF IKE GRADUALLY ENVELOPS THE CWA. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 90 75 92 75 93 / 30 10 10 10 20 VICTORIA 93 73 94 72 95 / 10 10 10 10 20 LAREDO 93 77 96 78 99 / 10 10 10 10 20 ALICE 92 74 95 74 96 / 30 10 10 10 20 ROCKPORT 90 77 91 78 92 / 30 10 10 10 20 COTULLA 93 74 95 75 97 / 10 10 10 10 20 KINGSVILLE 91 75 94 75 94 / 30 10 10 10 20 NAVY CORPUS 90 78 90 78 91 / 30 10 10 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && KRR/97...UPDATED DISCUSSION
Hazardous weather outlook, Sep 7, 5:19 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 519 AM CDT SUN SEP 7 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-081100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 519 AM CDT SUN SEP 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY MAINLY ACROSS THE SOUTHERN COASTAL BEND AND ADJACENT COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HURRICANE IKE IS EXPECTED TO MOVE INTO THE EASTERN GULF OF MEXICO ON TUESDAY NIGHT. IKE IS THEN EXPECTED TO MOVE INTO THE CENTRAL GULF BY THURSDAY AND FRIDAY. IKE MAY REACH THE TEXAS OR LOUISIANA COASTLINES BY SATURDAY. WHILE IT IS STILL TOO EARLY TO DETERMINE THE TOTAL IMPACT FROM IKE...IT DOES APPEAR THAT LARGE SWELLS ORIGINATING FROM IKE WILL AFFECT THE REGION BEGINNING ON THURSDAY. THESE SWELLS WILL LIKELY REACH 10 FEET OR HIGHER. MINOR TIDAL OVERFLOW AND MINOR BEACH EROSION WILL BE THE NET RESULT AS THESE SWELLS PUSH ASHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/MB
In the hours before
Special weather statement, Sep 7, 12:54 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1254 PM CDT SUN SEP 7 2008 TXZ242-071900- KLEBERG- 1254 PM CDT SUN SEP 7 2008 ...SEVERAL FUNNEL CLOUDS WERE SPOTTED OVER KLEBERG COUNTY... AT 1254 PM CDT...A TRAINED WEATHER SPOTTER REPORTED SEVERAL FUNNEL CLOUDS IN THE KINGSVILLE CITY LIMITS. THESE FUNNEL CLOUDS WERE ASSOCIATED WITH STORMS OVER NORTHERN KLEBERG COUNTY THAT WERE MOVING NORTHWEST AT 10 TO 15 MPH. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IF THE FUNNEL CLOUD REACHES THE GROUND. KRR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:25 PM CDT | Areal Flood Advisory | CRP | Kleberg | 110 min |
| Sep 7, 4:37 PM CDT | Areal Flood Advisory | CRP | Webb | 53 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.